Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 440, NWS Jackson, MS

November 29, 2016Issaquena County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 8:42 PM CST for Issaquena County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 29, 2016, 8:42 PM CST (02:42 UTC)
Expired
Nov 29, 2016, 9:45 PM CST
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Madison Parish, LA, Tensas Parish, LA, Issaquena County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 1:48 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
3.5
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted.

659 
WUUS54 KJAN 300242
SVRJAN
LAC065-107-MSC055-149-300345-
/O.NEW.KJAN.SV.W.0440.161130T0242Z-161130T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CST TUE NOV 29 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MADISON PARISH IN NORTHEASTERN LOUISIANA...
  NORTH CENTRAL TENSAS PARISH IN NORTHEASTERN LOUISIANA...
  CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTH CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 945 PM CST

* AT 842 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR AFTON...OR
  10 MILES SOUTHWEST OF TALLULAH...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  AFTON AROUND 845 PM CST. 
  TALLULAH AROUND 855 PM CST. 
  MANSFORD AROUND 900 PM CST. 
  EAGLE BEND AROUND 910 PM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MOUND...
RICHMOND AND DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

LAT...LON 3264 9084 3219 9078 3216 9135 3236 9137
TIME...MOT...LOC 0242Z 236DEG 40KT 3228 9127 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

EC
2 follow-up statements
635 
WWUS54 KJAN 300305
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CST TUE NOV 29 2016

LAC107-300314-
/O.CAN.KJAN.SV.W.0440.000000T0000Z-161130T0345Z/
TENSAS LA-
905 PM CST TUE NOV 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TENSAS PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTHEASTERN
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

LAT...LON 3264 9084 3233 9080 3223 9112 3224 9112
      3225 9113 3225 9118 3223 9122 3221 9124
      3223 9128 3222 9128 3221 9131 3220 9132
      3220 9135 3236 9137
TIME...MOT...LOC 0304Z 236DEG 40KT 3242 9102 

$$

LAC065-MSC055-149-300345-
/O.CON.KJAN.SV.W.0440.000000T0000Z-161130T0345Z/
MADISON LA-WARREN MS-ISSAQUENA MS-
905 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR CENTRAL MADISON PARISH...NORTHWESTERN WARREN AND SOUTH CENTRAL
ISSAQUENA COUNTIES...

AT 904 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAGLE
BEND...OR 9 MILES EAST OF TALLULAH...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EAGLE BEND AROUND 910 PM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MOUND...
RICHMOND AND DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTHEASTERN
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

LAT...LON 3264 9084 3233 9080 3223 9112 3224 9112
      3225 9113 3225 9118 3223 9122 3221 9124
      3223 9128 3222 9128 3221 9131 3220 9132
      3220 9135 3236 9137
TIME...MOT...LOC 0304Z 236DEG 40KT 3242 9102 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JM
403 
WWUS54 KJAN 300322
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
922 PM CST TUE NOV 29 2016

LAC065-300331-
/O.CAN.KJAN.SV.W.0440.000000T0000Z-161130T0345Z/
MADISON LA-
922 PM CST TUE NOV 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTHEASTERN
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

LAT...LON 3252 9107 3249 9104 3248 9100 3250 9099
      3253 9105 3264 9084 3233 9080 3227 9098
      3230 9097 3230 9093 3237 9087 3234 9091
      3235 9099 3238 9100 3244 9097 3245 9099
      3244 9106 3247 9110 3250 9112
TIME...MOT...LOC 0321Z 236DEG 40KT 3253 9083 

$$

MSC055-149-300345-
/O.CON.KJAN.SV.W.0440.000000T0000Z-161130T0345Z/
WARREN MS-ISSAQUENA MS-
922 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR NORTHWESTERN WARREN AND SOUTH CENTRAL ISSAQUENA COUNTIES...

AT 921 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
REDWOOD...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN WARREN AND SOUTH CENTRAL ISSAQUENA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WARNING IS STILL IN EFFECT. A TORNADO WATCH REMAINS IN
EFFECT UNTIL 500 AM CST FOR NORTHEASTERN LOUISIANA...AND WEST
CENTRAL MISSISSIPPI.

LAT...LON 3252 9107 3249 9104 3248 9100 3250 9099
      3253 9105 3264 9084 3233 9080 3227 9098
      3230 9097 3230 9093 3237 9087 3234 9091
      3235 9099 3238 9100 3244 9097 3245 9099
      3244 9106 3247 9110 3250 9112
TIME...MOT...LOC 0321Z 236DEG 40KT 3253 9083 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 3:49 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Nov 29, 3:49 PM CST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
349 PM CST Tue Nov 29 2016

...SEVERE WEATHER ONGOING THIS AFTERNOON INTO EARLY WEDNESDAY...

.DISCUSSION...
Tonight through Wednesday...Latest satellite imagery showed a closed
upper low over Western MN. Strong southwest flow continued across the
region around the closed feature. This feature was associated with a
130 plus knot upper jet. On the surface a warm front was pushing
north bringing in a moist unstable airmass in strong low level
southerly flow in response to the developing storm system. A cold
front was located across the Southern Plains. Area radars were
picking up some isolated severe storms across the CWA with a tornado
watch in effect until 9 pm. For late this afternoon into tonight deep
strong shear, 300-400 effective helicity, and instability will
continue to increase across the region which will favor the
development of severe storms with some tornadoes possible. Latest CAM
guidance shows some isolated severe storms for this afternoon and a
broken QLCS for tonight along the cold front. A better severe risk
develops for tonight as a 40-50 knot low level jet and 0-6 km shear
60-70 knots develops. This will help to support a risk of tornadoes
across the CWA during the overnight hours. Timing across the region
will be tough to pin down due to the large window of severe weather
time from now to 4 am. With the strong low level shear in place a one
or two strong tornadoes may be possible. SPC has put some of our
northern counties for a moderate risk of severe with the strong
tornado potential. With the possibility of nighttime
tornadoes,residents are urged to have an emergency plan in place
should Watches or Warnings be issued for their location. This will be
aided by a strong shortwave moving through the Southern Plains. The
models shows a broken line moving ahead of the front across the
region for tonight. The line will be generally parallel to deep layer
flow, which will promote the linear mode of the broken line. So the
primary risks for tonight will be tornadoes, damaging winds, and
quarter sized hail. The line is expected to move out of the CWA by 4
am. QPF totals of 1 to 2 inches across eastern portions of the
forecast area indicate a marginal threat for flooding, but recent
long-term dry conditions in those areas should limit the overall
threat for flash flooding tonight. Heavy rainfall could still produce
localized flooding in low areas. In the wake of the front the rains
will exit the region by Wednesday afternoon. High pressure will build
into the region from the west during the afternoon.

As far as temps are concern lows tonight will be in the upper 40s
northwest to the lower 60s southeast. Highs for Wednesday will range
from the upper 50s northwest to the upper 60s southeast./17/

Wednesday night through next Monday....Slightly cooler drier
conditions will exist across the region behind the front Wednesday
night through Friday, as surface high pressure builds into the
forecast area and quasi-zonal flow sets up over the region.
Temperatures will be a little closer to normal through Friday as
highs range from the upper 50s and lower 60s, and overnight lows dip
back into the 30s.

Models continue to generally agree with another slug of moisture and
rain filtering into the ArkLaMiss by mid-weekend as a low pressure
system develops along the Texas Coast/Gulf of Mexico, and shifts
east northeast towards the north central gulf coast. This moisture
will overspread the forecast area late Saturday into Sunday. There
does remain some timing differences between the ECMWF, GFS, and
Canadian with regard to this system.  With this said, we should
maintain a cool rain late Saturday through at least early Monday as
temperatures during this time period will generally range from the
mid 50s to lower 60s for highs, and lows each night fall into the
middle 40s. /19/

&&

.AVIATION...
18Z TAF discussion
Increasing moisture from the south will lead to a potential for
scattered showers and some strong thunderstorms this afternoon.
General timing and location of storms will require taf amendments as
convection develops. There is greater confidence in severe storms
after 00Z Wednesday, so have timing of greatest confidence for
impacts from these storms in TAFs. Expect gusty and erratic winds,
locally heavy rainfall, and MVFR or lower conditions as showers and
storms move through each site. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  63  35  60 / 100  27   1   0
Meridian      60  66  35  61 / 100  71   2   0
Vicksburg     51  62  33  61 /  90  10   0   0
Hattiesburg   63  68  37  63 /  99  74   2   0
Natchez       54  63  36  59 /  92  13   0   0
Greenville    49  59  34  58 /  95   9   0   0
Greenwood     51  60  33  58 /  96  11   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

17/19
Hazardous weather outlook, Nov 29, 2:11 PM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE NOV 29 2016

ARZ074-MSZ018-302015-
ASHLEY-BOLIVAR-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE
TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE MAIN
HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED
HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

ARZ075-302015-
CHICOT-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH
LATE TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE
MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER
SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT
ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-302015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ019-052-058-066-073-074-302015-
SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE*.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Nov 29, 7:41 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CST TUE NOV 29 2016

LAZ023-300230-
FRANKLIN LA-
741 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN PARISH UNTIL 830 PM
CST...

AT 741 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LIDDIEVILLE...OR 10 MILES SOUTHWEST OF WINNSBORO...MOVING
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JIGGER AROUND 745 PM CST.
  WINNSBORO AROUND 750 PM CST.
  CROWVILLE AROUND 805 PM CST.
  BAKERS AROUND 810 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BASKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA.

LAT...LON 3209 9187 3214 9190 3217 9189 3218 9184
      3225 9177 3241 9151 3241 9148 3236 9145
      3234 9150 3232 9147 3230 9152 3225 9152
      3225 9156 3224 9151 3221 9155 3220 9149
      3211 9150 3197 9189 3204 9190 3207 9193
TIME...MOT...LOC 0141Z 239DEG 44KT 3208 9187

DB
Special weather statement, Nov 29, 8:02 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CST TUE NOV 29 2016

LAZ007-300230-
MOREHOUSE LA-
802 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOREHOUSE PARISH UNTIL
830 PM CST...

AT 802 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SWARTZ...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MOREHOUSE
PARISH...INCLUDING THE FOLLOWING LOCATIONS: OAK RIDGE...COLLINSTON
AND MER ROUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA.

LAT...LON 3297 9152 3292 9148 3288 9150 3285 9157
      3279 9160 3275 9160 3270 9164 3268 9162
      3262 9166 3261 9172 3258 9174 3256 9178
      3257 9181 3252 9187 3254 9189 3251 9191
      3261 9193 3266 9191 3266 9194 3270 9197
TIME...MOT...LOC 0202Z 238DEG 43KT 3262 9190

EC
Special weather statement, Nov 29, 8:20 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CST TUE NOV 29 2016

LAZ016-025-300300-
TENSAS LA-MADISON LA-
820 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON AND NORTHWESTERN
TENSAS PARISHES UNTIL 900 PM CST...

AT 820 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF CROWVILLE...OR 15 MILES EAST OF WINNSBORO...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SOMERSET AROUND 840 PM CST.
  AFTON AROUND 845 PM CST.
  TALLULAH AROUND 850 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RICHMOND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

LAT...LON 3226 9155 3225 9153 3228 9153 3249 9112
      3224 9098 3223 9102 3224 9105 3222 9106
      3223 9108 3221 9111 3221 9113 3219 9117
      3209 9149 3210 9150 3220 9149 3221 9155
      3223 9151 3224 9154
TIME...MOT...LOC 0220Z 245DEG 35KT 3221 9147

EC
Special weather statement, Nov 29, 8:25 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST TUE NOV 29 2016

LAZ007>009-300315-
EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL LA-
825 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...EAST CENTRAL
MOREHOUSE AND NORTHERN EAST CARROLL PARISHES UNTIL 915 PM CST...

AT 824 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GOODWILL...OR 19 MILES EAST OF BASTROP...MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DARNELL AROUND 830 PM CST.
  OAK GROVE AROUND 840 PM CST.
  LAKE PROVIDENCE AND SHELBURN AROUND 850 PM CST.
  MILLIKIN AROUND 855 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST AND PIONEER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

LAT...LON 3280 9171 3300 9117 3293 9121 3291 9120
      3290 9115 3292 9113 3295 9114 3298 9113
      3299 9110 3292 9106 3291 9106 3282 9116
      3275 9117 3264 9160 3267 9160 3267 9162
TIME...MOT...LOC 0224Z 250DEG 44KT 3275 9158

EC
Local storm report, Nov 29, 8:28 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
828 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TORNADO          3 SE COLUMBUS           33.47N 88.37W
11/29/2016                   LOWNDES            MS   TRAINED SPOTTER

            SPOTTER REPORTS VISUAL CONFIRMATION OF TORNADO IN LOWNDES
            COUNTY

&&

PARKER
Local storm report, Nov 29, 8:32 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             3 S WINNSBORO           32.12N 91.72W
11/29/2016  E1.00 INCH       FRANKLIN           LA   PUBLIC

            AT CHASE

&&

PARKER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:16 PM CSTTornado Warning Tornado observedJANClay8 min
Nov 29, 6:18 PM CSTSevere Thunderstorm WarningJANAttala, Leake27 min
Nov 29, 6:18 PM CSTTornado WarningJANLowndes, Noxubee42 min
Nov 29, 6:38 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo52 min
Nov 29, 6:43 PM CSTSevere Thunderstorm WarningJANChoctaw, Winston47 min
Nov 29, 7:10 PM CSTTornado WarningJANNoxubee, Winston50 min
Nov 29, 7:42 PM CSTTornado WarningJANLowndes, Noxubee, Oktibbeha48 min
Nov 29, 8:18 PM CSTTornado Warning Tornado observedJANLowndes22 min
Nov 29, 8:35 PM CSTTornado WarningJANHolmes, Yazoo45 min
Nov 29, 9:05 PM CSTSpecial Weather StatementJANSharkey40 min
Nov 29, 9:13 PM CSTTornado WarningJANAttala47 min
Nov 29, 9:14 PM CSTTornado WarningJANIssaquena, Sharkey, Warren, Yazoo61 min
Nov 29, 9:49 PM CSTSevere Thunderstorm WarningJANChoctaw41 min
Nov 29, 9:55 PM CSTTornado WarningJANClaiborne, Jefferson41 min
Nov 29, 9:58 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys47 min
Nov 29, 10:02 PM CSTSevere Thunderstorm WarningJANYazoo39 min
Nov 29, 10:27 PM CSTSpecial Weather StatementJANClay, Oktibbeha33 min
Nov 29, 10:33 PM CSTSevere Thunderstorm WarningJANCarroll, Montgomery19 min
Nov 29, 10:54 PM CSTSevere Thunderstorm WarningJANClay21 min
Nov 29, 10:56 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba49 min
Nov 29, 11:35 PM CSTTornado WarningJANNeshoba, Winston40 min
Nov 29, 11:44 PM CSTSpecial Weather StatementJANChoctaw31 min
Nov 29, 11:45 PM CSTSevere Thunderstorm WarningJANHinds60 min
Nov 30, 12:00 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott26 min
Nov 30, 12:09 AM CSTTornado WarningJANLowndes, Noxubee, Winston51 min
Nov 30, 12:43 AM CSTSevere Thunderstorm WarningJANCopiah19 min
Nov 30, 12:53 AM CSTTornado WarningJANLowndes, Noxubee10 min
Nov 30, 1:04 AM CSTSpecial Weather StatementJANJefferson56 min
Nov 30, 1:17 AM CSTSpecial Weather StatementJANLeake, Rankin58 min
Nov 30, 1:37 AM CSTSevere Thunderstorm WarningJANAdams, Franklin53 min
Nov 30, 2:13 AM CSTSpecial Weather StatementJANCopiah47 min
Nov 30, 2:47 AM CSTSpecial Weather StatementJANLincoln43 min
Nov 29, 6:04 PM CSTSpecial Weather StatementJANMorehouse26 min
Nov 29, 6:06 PM CSTSevere Thunderstorm WarningJANMorehouse39 min
Nov 29, 6:42 PM CSTSevere Thunderstorm WarningJANMorehouse, West Carroll30 min
Nov 29, 7:41 PM CSTSpecial Weather StatementJANFranklin49 min
Nov 29, 7:49 PM CSTSevere Thunderstorm WarningJANFranklin41 min
Nov 29, 8:02 PM CSTSpecial Weather StatementJANMorehouse28 min
Nov 29, 8:20 PM CSTSpecial Weather StatementJANMadison40 min
Nov 29, 8:25 PM CSTSpecial Weather StatementJANWest Carroll50 min
Nov 29, 9:38 PM CSTSevere Thunderstorm WarningJANCatahoula, Franklin67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.